Alert archive / California / Wind Advisories in 2006

Wind Advisory 16, NWS San Diego, CA

April 4, 20064 counties in California

NWS San Diego, CA issued this wind advisory at Apr 4, 2006, 7:52 AM PDT for 4 counties in California. It took effect at Apr 4, 2006, 8:00 AM PDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2006, 7:52 AM PDT (14:52 UTC)
In effect from
Apr 4, 2006, 8:00 AM PDT
Expired
Apr 5, 2006, 9:10 PM PDT
In force
37 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 2.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 041452
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
752 AM PDT TUE APR 4 2006

...WIND ADVISORY THROUGH 2 PM WEDNESDAY FOR THE HIGHER MOUNTAINS
AND THE DESERT AREAS...

.A SERIES OF FRONTAL SYSTEMS WILL MOVE THROUGH TODAY AND WEDNESDAY
AND RESULT IN STRONG WINDS AT TIMES OVER THE MOUNTAIN AND DESERT
AREAS. THERE MAY BE ISOLATED POCKETS OF REDUCED VISIBILITY IN
BLOWING DUST TODAY. THE WIND WILL MAKE DRIVING DIFFICULT...
ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE WINDS
WILL SUBSIDE WEDNESDAY AFTERNOON.

CAZ055-056-058-060>062-042245-
/O.NEW.KSGX.WI.Y.0016.060404T1500Z-060405T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
752 AM PDT TUE APR 4 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED AT TIMES IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY
AFTERNOON. ISOLATED GUSTS TO NEAR 60 MPH ARE POSSIBLE IN THE
MOUNTAINS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THERE MAY BE ISOLATED POCKETS OF REDUCED
VISIBILITY IN BLOWING DUST TODAY. USE EXTRA CAUTION. WATCH FOR
BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

SMALL
6 follow-up statements
000 
WWUS76 KSGX 042220
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
320 PM PDT TUE APR 4 2006

...A WIND ADVISORY WILL BE IN EFFECT FOR ALL COASTAL AND VALLEY
AREAS INCLUDING THE SANTA ANA MOUNTAINS AND FOOTHILLS BEGINNING AT
10 PM THIS EVENING AND CONTINUE THROUGH 11 AM WEDNESDAY...

...WIND ADVISORY REMAINS IN EFFECT THROUGH 2 PM WEDNESDAY FOR THE
HIGHER MOUNTAINS AND THE DESERT AREAS...

.A STRONG LOW PRESSURE CENTER WILL MOVE ONTO THE CENTRAL
CALIFORNIA COAST OVERNIGHT ACCOMPANIED BY PERIODS OF GUSTY WINDS
ACROSS ALL OF SOUTHWEST CALIFORNIA. THE WIND WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES IN
THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY. THE WINDS WILL
INCREASE AT THE COAST LATER THIS EVENING THROUGH WEDNESDAY. RESIDENTS
IN COASTAL AND VALLEY AREAS SHOULD SECURE LOOSE ITEMS THAT COULD
BE BLOWN ABOUT BY THE WINDS...AND ANYONE OUT DOORS SHOULD WATCH
FOR FALLING TREE LIMBS OR PALM FRONDS. THE WINDS WILL SUBSIDE BY
WEDNESDAY AFTERNOON.

CAZ042-043-048-050-057-050445-
/O.EXB.KSGX.WI.Y.0016.060405T0500Z-060405T2100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
320 PM PDT TUE APR 4 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND 
ADVISORY...WHICH WILL BE IN EFFECT FROM 10 PM THIS EVENING TO 2
PM PDT WEDNESDAY.

AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH
ARE EXPECTED AT TIMES LATE TONIGHT AND WEDNESDAY MORNING. 

RESIDENTS SHOULD SECURE LOOSE YARD AND PATIO ITEMS. USE EXTRA
CAUTION. WATCH FOR BROKEN TREE LIMBS...PALM FRONDS...AND DOWNED
POWER LINES AND OTHER DEBRIS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ055-056-058-060>062-050445-
/O.CON.KSGX.WI.Y.0016.000000T0000Z-060405T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
320 PM PDT TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED AT TIMES IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY
AFTERNOON. ISOLATED GUSTS TO NEAR 60 MPH ARE POSSIBLE IN THE
MOUNTAINS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THERE MAY BE ISOLATED POCKETS OF REDUCED
VISIBILITY IN BLOWING DUST TODAY. USE EXTRA CAUTION. WATCH FOR
BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

JAD
000 
WWUS76 KSGX 050453
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
953 PM PDT TUE APR 4 2006

...A WIND ADVISORY IS IN EFFECT FOR ALL OF EXTREME SOUTHWEST
CALIFORNIA UNTIL 2 PM WEDNESDAY...

.A STRONG LOW PRESSURE CENTER WILL MOVE ONTO THE CENTRAL
CALIFORNIA COAST OVERNIGHT ACCOMPANIED BY PERIODS OF GUSTY WINDS
ACROSS ALL OF SOUTHWEST CALIFORNIA. THE WIND WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES IN
THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY. RESIDENTS IN COASTAL
AND VALLEY AREAS SHOULD SECURE LOOSE ITEMS THAT COULD BE BLOWN
ABOUT BY THE WINDS...AND ANYONE OUT DOORS SHOULD WATCH FOR FALLING
TREE LIMBS OR PALM FRONDS. THE WINDS WILL SUBSIDE BY WEDNESDAY
AFTERNOON.

CAZ055-056-058-060>062-051100-
/O.CON.KSGX.WI.Y.0016.000000T0000Z-060405T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
953 PM PDT TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED AT TIMES IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY
AFTERNOON. ISOLATED GUSTS TO NEAR 60 MPH ARE POSSIBLE IN THE
MOUNTAINS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THERE MAY BE ISOLATED POCKETS OF REDUCED
VISIBILITY IN BLOWING DUST TODAY. USE EXTRA CAUTION. WATCH FOR
BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

CAZ042-043-048-050-057-051100-
/O.CON.KSGX.WI.Y.0016.060405T0500Z-060405T2100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
953 PM PDT TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY. 

AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH
ARE EXPECTED AT TIMES TONIGHT AND WEDNESDAY MORNING.

RESIDENTS SHOULD SECURE LOOSE YARD AND PATIO ITEMS. USE EXTRA
CAUTION. WATCH FOR BROKEN TREE LIMBS...PALM FRONDS...AND DOWNED
POWER LINES AND OTHER DEBRIS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

JAD
000 
WWUS76 KSGX 051119
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
419 AM PDT WED APR 5 2006

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING PERIODS OF
GUSTY WINDS ACROSS THE MOUNTAINS AND DESERTS OF SOUTHWEST
CALIFORNIA. THE WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES IN THE MOUNTAINS AND DESERTS
TODAY. THE WINDS WILL SUBSIDE THIS AFTERNOON.

CAZ042-043-048-050-057-051230-
/O.CAN.KSGX.WI.Y.0016.000000T0000Z-060405T2100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
419 AM PDT WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

CAZ055-056-058-060>062-051930-
/O.CON.KSGX.WI.Y.0016.000000T0000Z-060405T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
419 AM PDT WED APR 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED AT TIMES IN THE MOUNTAINS AND DESERTS THROUGH THIS AFTERNOON.
ISOLATED GUSTS TO NEAR 60 MPH ARE POSSIBLE IN THE MOUNTAINS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THERE MAY BE ISOLATED POCKETS OF REDUCED
VISIBILITY IN BLOWING DUST TODAY. USE EXTRA CAUTION. WATCH FOR
BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

MARTIN/MACKECHNIE
000 
WWUS76 KSGX 052001
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
101 PM PDT WED APR 5 2006

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING PERIODS OF
GUSTY WINDS ACROSS THE MOUNTAINS AND DESERTS OF SOUTHWEST
CALIFORNIA THROUGH EARLY TONIGHT. THE WIND WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES IN
THE MOUNTAINS AND DESERTS TODAY. THE WINDS WILL SUBSIDE LATER
TONIGHT. 

CAZ055-056-058-060>062-060115-
/O.EXT.KSGX.WI.Y.0016.000000T0000Z-060406T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
101 PM PDT WED APR 5 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED AT TIMES IN THE MOUNTAINS AND DESERTS THROUGH THIS
EVENING. ISOLATED GUSTS TO NEAR 60 MPH ARE POSSIBLE IN THE
MOUNTAINS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THERE MAY BE ISOLATED POCKETS OF REDUCED
VISIBILITY IN BLOWING DUST TODAY. USE EXTRA CAUTION. WATCH FOR
BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

MOEDE
000 
WWUS76 KSGX 060049
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
549 PM PDT WED APR 5 2006

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING STRONG GUSTY
WINDS ACROSS THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA
THROUGH THIS EVENING. THE WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR MOTORISTS WITH HIGH PROFILE VEHICLES IN THE MOUNTAINS AND
DESERTS. THE WINDS WILL SUBSIDE LATER TONIGHT.

CAZ055-056-058-060>062-060500-
/O.CON.KSGX.WI.Y.0016.000000T0000Z-060406T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
549 PM PDT WED APR 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THERE MAY BE ISOLATED POCKETS OF REDUCED
VISIBILITY IN BLOWING DUST TODAY. USE EXTRA CAUTION. WATCH FOR
BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

MM
000 
WWUS76 KSGX 060410
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 PM PDT WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

STRONG AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS HAVE DECREASED THIS
EVENING.

CAZ055-056-058-060>062-060515-
/O.CAN.KSGX.WI.Y.0016.000000T0000Z-060406T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
910 PM PDT WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY.

WIND GUSTS ARE MOSTLY BELOW 40 MPH AND ARE FORECAST TO WEAKEN
FURTHER OVERNIGHT.

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:00 AM PDT, 4 hours 52 minutes earlier.

Area forecast discussion, Apr 4, 3:00 AM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PDT TUE APR 4 2006

.SYNOPSIS...A SLOW MOVING STRONG PACIFIC STORM WILL BRING PERIODS OF
MODERATE TO HEAVY RAIN TODAY THROUGH WEDNESDAY. LIGHTER SHOWERS WILL
LINGER INTO THURSDAY MORNING. SNOW LEVEL NEAR 8000 FEET TODAY...6000
FEET TONIGHT...5000 FEET WEDNESDAY. WINDY IN THE DESERTS LATE TODAY
THROUGH WEDNESDAY. HEAVY RAINS COULD PRODUCE MUDSLIDES AND FLASH
FLOODS IN THE BURN AREAS OF THE MOUNTAINS AND FOOTHILLS DURING THIS
STORM. DRY AND WARMER THURSDAY THROUGH THE WEEKEND UNDER PARTLY
CLOUDY SKIES. COOL WITH A COUPLE OF PERIODS OF RAIN NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

A FEW LIGHT SHOWERS FROM THICK HIGH CLOUDS WILL CONTINUE TONIGHT. BUT
THE ARRIVAL OF THE ACTIVE PART OF THE UPPER LOW IS BEHIND SCHEDULE.
A HEAVY BAND OF SHOWERS HAS BEEN FAR TO THE NORTHWEST OVER VENTURA
COUNTY. THAT BAND SHOULD MOVE INTO ORANGE COUNTY BY 10 AM TODAY. SO
THE PERIODS OF MODERATE TO HEAVY RAIN SHOULD BEGIN THEN.

WE WILL BE UNDER MOIST 564 DIFFLUENT SW FLOW TODAY WITH A 120 KT JET
MAX. GUSTY S-SW WINDS AT THE SURFACE DUE TO 10 MB PRESSURE GRADIENT
TO A 1000 MB LOW OVER NEVADA. THAT IN COMBO WITH 40 KT SW-W WIND OVER
THE MOUNTAINS WILL CAUSE WINDY CONDITIONS IN THE UPPER DESERTS AND A
WIND ADVISORY MAY BE NEEDED LATE PM THRU TONIGHT.

GOOD OROGRAPHICS AND STRONG DYNAMIC UPWARD MOTION WITH +20 OMEGA THIS
PM...SO STILL EXPECTING UP TO 3 INCHES OF RAIN ON SOME SOUTH FACING
SLOPES BY THE END OF THE DAY.

WE ARE UNDER 550 W FLOW AS THE COLD FRONT COMES THRU TONIGHT.
HEAVIEST RAIN PERIOD EXPECTED WITH THE FRONT TONIGHT BETWEEN
MIDNIGHT AND 4 AM. AIR MASS QUITE UNSTABLE AND WIND SHEAR STRONG...
SO CHANCE FOR TSTRMS LOOKS GOOD LATE TONIGHT THROUGH WED MORNING.
BROAD CYCLONIC 555 CYCLONIC FLOW WILL KEEP THE SHOWERS GOING WED
PM...TAPERING OFF WED NIGHT INTO THU MORNING.

SNOW LEVEL 8000 FEET TODAY...6000 FEET TONIGHT...AND 5000 FEET WED.
WILL LIKELY NEED A WINTER WEATHER ADVISORY FOR THE MTS TONIGHT THRU
WED DUE TO PERIODS OF HEAVY SNOW...BLOWING SNOW AND FOG. A WAD MAY
BE NEEDED FOR THE SAN DIEGO MTS ON WED DUE TO THE STRONG WEST TO
EAST PRESSURE GRADIENT.

WARMING TREND THU THRU THE WKND WITH HIGHS IN THE VALLEYS NEAR 70
ON SAT UNDER PARTLY CLOUDY SKIES. CHANCE OF SHOWERS SUNDAY NIGHT
AND MONDAY AS WEAK COLD FRONT THROUGH. A STRONGER COLD FRONT WITH
GOOD MOUNTAIN SNOW LOOKS POSSIBLE WED AND THU OF NEXT WEEK. BELOW
NORMAL TEMPS NEXT WEEK WITH HIGHS MOSTLY IN THE 60S.

&&

.AVIATION...
FRONTAL BAND WILL SLOWLY SHIFT EAST AND BE OVER AREA LATER THIS
MORNING AND CONTINUE SO THROUGH NEXT 20 HOURS. MODELS AND
OBSERVATIONS INDICATE AIR MASS WILL QUICKLY SATURATE TO FL130 THUS
MOUNTAINS WILL BE OBSCURED. FREEZING LEVEL AROUND FL070
TODAY...LOWERING TO FL045 TONIGHT IMPLY MODERATE OR GREATER MIXED
ICING LIKELY. SOUTHWEST WINDS INCREASE SIGNIFICANTLY OVER AND
DOWNSTREAM OF MOUNTAINS WITH 25-70 KT BETWEEN FL050 AND FL150 SO
MODERATE OR GREATER TURBULENCE LIKELY OVER MOUNTAINS AND DESERTS
DOWNSTREAM TOWARDS THE NORTHEAST.

.SGX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH TODAY THROUGH WEDNESDAY AFTERNOON
FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA.
SEE LAXFFASGX AND LAXSPSSGX.

HIGH RIP CURRENT RISK TODAY AND
HIGH SURF ADVISORY TODAY THROUGH 2 AM PDT THURSDAY.
SEE LAXSRFSGX AND LAXCFWSGX.

&&

PUBLIC...MACKECHNIE
AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Apr 4, 5:00 AM PDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT TUE APR 4 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-051200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
500 AM PDT TUE APR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

A SLOW MOVING STRONG PACIFIC STORM WILL BRING PERIODS OF MODERATE TO
HEAVY RAIN TODAY THROUGH WEDNESDAY. SNOW LEVEL 8000 FEET TODAY...
6000 FEET TONIGHT...5000 FEET WEDNESDAY. WINDY IN THE DESERTS LATE
TODAY THROUGH WEDNESDAY. HEAVY RAINS COULD PRODUCE MUD SLIDES AND
FLASH FLOODS IN THE BURN AREAS OF THE MOUNTAINS AND FOOTHILLS DURING
THIS STORM. WIND FROM THE STORM WILL CAUSE HIGH SURF ON THE COAST.

.DAY ONE... TODAY THROUGH TONIGHT.
FLASH FLOOD WATCH ALL AREAS.
HIGH SURF ADVISORY ON THE COAST.
HAZARDOUS FOG...SNOW...AND WIND IN THE MOUNTAINS TONIGHT.
HAZARDOUS WIND IN THE UPPER DESERTS STARTING THIS AFTERNOON.
POSSIBLE THUNDERSTORMS ALL AREAS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.
FLASH FLOOD WATCH ALL AREAS THROUGH WEDNESDAY AFTERNOON.
HIGH SURF ADVISORY ON THE COAST UNTIL 2 AM PDT THURSDAY.
HAZARDOUS FOG...SNOW...AND WIND IN THE MOUNTAINS WEDNESDAY.
HAZARDOUS WIND IN THE UPPER DESERTS WEDNESDAY.
POSSIBLE THUNDERSTORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MACKECHNIE

In the hours before

Special weather statement, Apr 4, 4:00 AM PDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT TUE APR 4 2006

CAZ042-043-048-050-055>058-060>062-051200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PDT TUE APR 4 2006

...POTENT SPRING STORM TO AFFECT EXTREME SOUTHWEST CALIFORNIA TODAY
THROUGH WEDNESDAY...

A LARGE LOW PRESSURE FROM THE PACIFIC IS MOVING MORE SLOWLY THAN
EXPECTED...BUT IS STILL FORECAST TO MOVE OVER THE AREA LATER THIS
MORNING THROUGH WEDNESDAY. HEAVY RAIN AND THUNDERSTORMS FROM THE
SYSTEM COULD RESULT IN FLASH FLOODING OF STREAMS AND WASHES.
RECENTLY BURNED AREAS WILL BE PARTICULARLY SUSCEPTIBLE TO FLOODING
FROM MUD AND DEBRIS FLOWS.

STRONG WINDS WILL DEVELOP WITH THIS SYSTEM THIS AFTERNOON AND
CONTINUE INTO WEDNESDAY IN THE UPPER DESERTS...MAKING TRAVEL
DIFFICULT.

RESORTS AT THE HIGHER ELEVATIONS IN THE SAN BERNARDINO MOUNTAINS
COULD SEE AROUND SIX INCHES OF NEW SNOW...WHILE A FOOT OR MORE OF
SNOW IS EXPECTED ABOVE RESORT LEVELS THROUGH WEDNESDAY EVENING. THE
COMBINATION OF FOG...WIND...SNOW...AND FALLING TEMPERATURES TONIGHT
AND WEDNESDAY MORNING WILL BE DANGEROUS FOR UNPREPARED HIKERS OR
CAMPERS IN REMOTE AREAS ABOVE 5000 FEET. TRAVEL ON MOUNTAIN ROADS
WILL BE DIFFICULT. STAY INFORMED OF THIS DEVELOPING STORM AND LISTEN
FOR STATEMENTS...ADVISORIES AND POSSIBLE WARNINGS.

MACKECHNIE

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.